Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jan 1, 2017, 4:04 AM CST for Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2017, 4:04 AM CST (10:04 UTC)
- Expired
- Jan 1, 2017, 4:45 AM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 111 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WWUS84 KMOB 011004
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
404 AM CST SUN JAN 1 2017
FLZ202>205-011045-
Escambia Coastal FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
Okaloosa Inland FL-
404 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA...SOUTHERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES
UNTIL 445 AM CST...
At 403 AM CST, the strong thunderstorm was located over Floridatown,
or over Pace, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Pace, Milton, Bagdad, Floridatown, Roeville
and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3060 8728 3063 8725 3073 8671 3049 8669
3048 8725
TIME...MOT...LOC 1003Z 264DEG 34KT 3056 8714
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 31, 11:37 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 31, 11:37 PM CST, 4 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1137 PM CST Sat Dec 31 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...Widespread rain with periods of heavy showers and a
few possible embedded thunderstorms will continue to affect much of
the area through at least early Sunday morning, after which coverage
will be numerous showers and some embedded thunderstorms but with
overall less rainfall intensity. Predominately IFR ceilings continue
through Sunday morning, after which MVFR ceilings prevail through
Sunday evening. Southerly winds 10-15 knots decrease to 5-10 knots
Sunday afternoon into evening. /29
&&
.PREV DISCUSSION... /issued 555 PM CST Sat Dec 31 2016/
DISCUSSION...See updated information for land areas and aviation
discussion below.
UPDATE...Have issued a high risk of rip currents based on a
developing moderate onshore flow, onshore swell and a high tidal
cycle. The high risk of rip currents is in effect through Sunday
afternoon. No other significant adjustments. /29
AVIATION...
00Z issuance...Predominately VFR ceilings over the area gradually
lower to IFR tonight as rains continue to overspread the area and
increase in intensity. Expect embedded thunderstorms to develop
tonight and continue through Sunday. Southeast winds 5-10 knots
increase to 10-15 knots this evening then become south late tonight
and decrease to 5-10 knots. /29
PREV DISCUSSION... /issued 411 PM CST Sat Dec 31 2016/
NEAR TERM /Now Through Sunday/...Main concern for the next 24 hours
will be periods of heavy rain beginning late tonight continuing
through most of the morning on sun. As a result a flash food watch
has been issued for most areas in southeast MS...most areas in
southwest AL generally along and west of the I-65 corridor...and
western parts of the west FL panhandle. Latest radar trends across
the deep south or along the northern gulf coast show widespread light
to moderate rain stretching from most of southern LA to lower parts
MS and AL and the western FL panhandle progged to continue filling in
from the west through sun morning.
The widespread rain this afternoon and early tonight is mostly from
a large area of isentropic lift generally on the western side of
strong ridge of high pressure to the east that will continue through
most of tonight and early sun. Better lift or forcing aloft will also
move in from the west late tonight and early sun due to strong upper
level divergence associated with the right rear side of an
approaching h2 jet. With this pattern aloft combined with deep
moisture in the boundary layer...pwats increasing to 1.9 inches
overnight...and a weak frontal boundary near the coast this afternoon
progged to shift slowly northward through sun afternoon widespread
rain possibly training over the same area at times will be likely
beginning late tonight continuing through sun morning. As the weak
frontal boundary continues to advance well inland during the day
areas south of the front will experience better mixing possible
leading to more surface based convection especially during the
afternoon hours. Gusty straight line winds...occasional cloud to
ground lightning and periods of heavy rain will accompany the
stronger convection that develops during the afternoon.
As for flooding overnight and early sun will continue with the flash
flood watch in the areas mentioned above but lower the threat levels
down to limited near the coast and elevated further inland where the
better accumulations are expected. The lower risk levels are mostly
due to antecedent conditions and current flash flood guidance. Will
also continue to mention 2 to 4 inches with locally higher amounts.
As for temps will continue to watch a weak warm front moving onshore
this afternoon allowing highs to reach the mid 60s generally along
and south of the I-10 corridor and the upper 50s to lower 60s
further north. Also lows tonight will likely occur during the
evening hours warming overnight and during morning hours on sun
ranging from the lower to middle 60s to the south and the middle 50s
to lower 60s to the north. High temps on sun will climb to the mid
70s over the lower half of the forecast area and the upper 60s to
lower 70s to the north. 32/ee
SHORT TERM /Sunday night Through Tuesday night/...Rainfall
intensities expected to decrease by Sunday night but widespread rain
and showers with an isolated thunderstorm or two expected to
persist. Isentropic upglide is projected to continue across the area
into Monday night with the next strong shortwave trough in the
southern stream approaching from the west expected to impact our
region from Monday afternoon into Monday evening and exit eastward
Monday night. Thunderstorm activity is expected to increase in
coverage and intensity early Monday afternoon over southeast
Mississippi and spread rapidly eastward. Models project that
instability will become uncapped with this wave with ML Capes
possibly rising to a little above 1000 J/kg and 0-6 KM shear ranging
from 30 to 50 knots. Strong thunderstorms are quite possible and some
storms could become severe especially over Southeast Mississippi
where shear and instability are best coupled. The greatest threat
should be damaging straight line winds. Heavy downpours should also
be anticipated with 1 to 2 inches of accumulation possible in a brief
period of time. Storms are expected to be fast moving so flooding
concerns should be limited to minor flooding along poor drainages and
minor to moderate rises along some area streams. Temperatures Sunday
night through Tuesday will continue to trend well above
climatological norms. A dry cold front pushing through the area by
Tuesday night will initiate a cooling trend. /08
LONG TERM /Wednesday Through Saturday/...Zonal flow aloft becomes
established over the region with the weak frontal boundary lingering
near the coast potentially creating an isolated shower or two out
over the marine area. Temperatures during this period will initially
trend closer to climatological normal but become increasingly cooler
and precipitation chances are expected to remain low. /08
MARINE...Southerly winds and seas will build tonight and early sun
in response to a strong ridge of high pressure along the eastern
seaboard combined with an upper level disturbance and surface low
approaching from the west. Southerly winds ranging from 18 to 23
knots will occur mostly over the open gulf waters late tonight and
early sun diminishing in the afternoon. Southerly winds and seas
will rebuild during the day on mon in response to a surface cold
front approaching from the west. The cold front is expected to move
across the marine area late tue into wed. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Sunday morning for ALZ052-053-055-056-
059-261>266.
High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...Flash Flood Watch through Sunday morning for FLZ201>204.
High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...Flash Flood Watch through Sunday morning for MSZ075-076-078-079.
GM...Small Craft Advisory until 6 AM CST Sunday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 31, 5:28 PM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 528 PM CST SAT DEC 31 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012330- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 528 PM CST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO BECOME WIDESPREAD THROUGH TONIGHT AND EARLY SUNDAY MORNING. PERIODS OF HEAVY RAINFALL ARE LIKELY WITH RAINFALL TOTALS OF 2 TO 4 INCHES EXPECTED...WITH LOCALLY HIGHER TOTALS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED ACROSS MUCH OF THE FORECAST AREA BEGINNING THIS EVENING CONTINUING OVERNIGHT. FLOODING IMPACTS COULD ARISE IN THE WATCH AREA OVERNIGHT...ESPECIALLY IN URBAN AND LOW LYING AREAS. SIGNIFICANT FLOODING ISSUES ARE NOT EXPECTED FOR AREA RIVERS SINCE LEVELS ARE RUNNING WELL BELOW FLOOD STAGE...BUT STREAMS LEADING INTO THE MAIN RIVER SYSTEMS WILL CERTAINLY BE IMPACTED. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH EARLY SUNDAY AND RETURN ON MONDAY...WITH ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED. LOCALLY HIGHER TOTALS ARE POSSIBLE. THE FLASH FLOOD WATCH IS SET TO EXPIRE AT NOON ON SUNDAY. THE FLASH FLOOD WATCH MAY BE EXTENDED INTO MONDAY IF HEAVY RAIN IS EXPECTED AND SIGNIFICANT FLOODING IS ONGOING. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-012330- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 528 PM CST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY OVERNIGHT AND EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP OVER MOST OF THE MARINE AREA THROUGH MID TO LATE MORNING ON SUNDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL REDEVELOP OVER MOST PARTS OF THE MARINE AREA LATE MONDAY AND MONDAY NIGHT.
In the hours before
Special weather statement, Jan 1, 2:02 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 AM CST SUN JAN 1 2017
ALZ263>265-010845-
Baldwin Central AL-Mobile Central AL-Mobile Coastal AL-
202 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN AND SOUTHWESTERN MOBILE COUNTIES UNTIL 245 AM
CST...
At 201 AM CST, the strong thunderstorm was located over Bayou La
Batre, moving northeast at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Daphne, Fairhope, Theodore, Spanish Fort, southern Grand Bay,
Robertsdale, Bayou La Batre, Loxley, Stapleton, Silverhill, Alabama
Port and Coden.
LAT...LON 3029 8826 3045 8836 3080 8777 3079 8776
3056 8760 3044 8790 3046 8791 3049 8791
3049 8793 3047 8792 3043 8791
TIME...MOT...LOC 0801Z 240DEG 37KT 3041 8824Special weather statement, Jan 1, 3:10 AM CST, 54 minutes before
Special Weather Statement National Weather Service Mobile AL 310 AM CST SUN JAN 1 2017 ALZ264-266-FLZ201-202-011000- Baldwin Central AL-Baldwin Coastal AL-Escambia Coastal FL- Escambia Inland FL- 310 AM CST SUN JAN 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 400 AM CST... At 310 AM CST, the strong thunderstorm was located near Summerdale, or near Robertsdale, moving east at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Ensley, Gonzalez and Summerdale. LAT...LON 3044 8768 3051 8773 3071 8733 3052 8723 TIME...MOT...LOC 0910Z 247DEG 25KT 3050 8764
Special weather statement, Jan 1, 4:04 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 AM CST SUN JAN 1 2017
FLZ202>205-011045-
Escambia Coastal FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
Okaloosa Inland FL-
404 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA...SOUTHERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES
UNTIL 445 AM CST...
At 403 AM CST, the strong thunderstorm was located over Floridatown,
or over Pace, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Pace, Milton, Bagdad, Floridatown, Roeville
and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3060 8728 3063 8725 3073 8671 3049 8669
3048 8725
TIME...MOT...LOC 1003Z 264DEG 34KT 3056 8714The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 12:09 AM CST | Special Marine Warning | MOB | 36 min | |
| Jan 1, 1:14 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jan 1, 2:02 AM CST | Special Weather Statement | MOB | Baldwin | 43 min |
| Jan 1, 2:05 AM CST | Special Marine Warning | MOB | 40 min | |
| Jan 1, 4:02 AM CST | Special Marine Warning | MOB | 58 min | |
| Jan 1, 5:18 AM CST | Special Marine Warning | MOB | 57 min | |
| Jan 1, 7:50 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jan 1, 9:17 AM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jan 1, 10:25 AM CST | River Flood Warning | MOB | Baldwin | 24 hr |
| Jan 1, 10:25 AM CST | River Flood Warning | MOB | Baldwin | 3 days |
| Jan 1, 10:33 AM CST | Special Weather Statement | MOB | Escambia | 27 min |
| Jan 1, 10:39 AM CST | River Flood Warning | MOB | Escambia | 12 days |
| Jan 1, 10:39 AM CST | River Flood Warning | MOB | Covington, Escambia | 4 days |
| Jan 1, 10:44 AM CST | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jan 1, 11:53 AM CST | Areal Flood Advisory | MOB | Baldwin, Clarke, Escambia, Monroe | 5 hr |
| Jan 1, 4:57 PM CST | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw | 3 hr |
| Jan 1, 3:10 AM CST | Special Weather Statement | MOB | Escambia | 50 min |
| Jan 1, 5:13 AM CST | Special Weather Statement | MOB | Okaloosa | 17 min |
| Jan 1, 6:12 AM CST | Special Weather Statement | MOB | Okaloosa | 78 min |
| Jan 1, 10:39 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 4 days |
| Jan 1, 4:41 PM CST | Areal Flood Advisory | MOB | Greene | 3 hr |
| Jan 1, 4:43 PM CST | Areal Flood Advisory | MOB | George | 3 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.